Skip to main content

On the nonstationary Erlang loss model

Abstract

Nonstationary loss queueing system (Erlang model) is considered. We study weak ergodicity, bounds on the rate of convergence, approximations, bounds for limit characteristics.

This is a preview of subscription content, access via your institution.

References

  1. Erlang, A.K., Løsning af nogle Problemer fra Sandsynlighedsregningen af Betydning for de automatiske Telefoncentraler, Elektroteknikeren, 1917, vol. 13, pp. 5–13.

    Google Scholar 

  2. Gnedenko, B.V. and Kovalenko, I.N., Vvedenie v teoriyu massovogo obsluzhivaniya (Introduction to the Queueing Theory), Moscow: Nauka, 1987.

    MATH  Google Scholar 

  3. Kijima, M., On the Largest Negative Eigenvalue of the Infinitesimal Generator Associated with M/M/n/n Queues, Oper. Res. Lett., 1990, vol. 9, pp. 59–64.

    MATH  Article  MathSciNet  Google Scholar 

  4. Zeifman, A.I., Bening, V.E., and Sokolov, I.A., Markovskie tsepi i modeli s nepreryvnym vremenem (Markov Chains and Continuous Time Models), Moscow: ELEKS-KM, 2008.

    Google Scholar 

  5. Fricker, C., Robert, P., and Tibi, D., On the Rate of Convergence of Erlang’s Model, J. Appl. Probab., 1999, vol. 36, pp. 1167–1184.

    MATH  Article  MathSciNet  Google Scholar 

  6. Stadie, W. and Parthasarathy, P.R., Generating Function Analysis of Some Joint Distributions for Poisson Loss Systems, Queueing Syst., 2000, vol. 34, pp. 183–197.

    Article  Google Scholar 

  7. Voit, M., A Note of the Rate of Convergence to Equilibrium for Erlang’s Model in the Subcritical Case, J. Appl. Probab., 2000, vol. 37, pp. 918–923.

    MATH  Article  MathSciNet  Google Scholar 

  8. Van Doorn, E.A., Zeifman, A.I., and Panfilova, T.L., Bounds and Asymptotics for the Rate of Convergence of Birth-death Processes, Teor. Veroyatn. Primen., 2009, vol. 54, pp. 18–38.

    Google Scholar 

  9. Van Doorn, E.A. and Zeifman, A.I., On the Speed of Convergence to Stationarity of the Erlang Loss System, Queueing Syst. (submitted to Erlang special issue).

  10. Gnedenko, B.V. and Makarov, I.P., Properties of the Solution to the Loss Problem for Periodic Rates, Diff. Uravn., 1971, vol. 7, pp. 1696–1698.

    MATH  MathSciNet  Google Scholar 

  11. Gnedenko, B. and Soloviev, A., On the Conditions of the Existence of Final Probabilities for a Markov Process, Math. Oper. Stat., 1973, vol. 4, pp. 379–390.

    Google Scholar 

  12. Gnedenko, D.B., On a Generalization of Erlang Formulae, Zastosow. Mat., 1971, vol. 12, pp. 239–242.

    MATH  MathSciNet  Google Scholar 

  13. Zeifman, A.I. and Isaacson Dean, L., On Strong Ergodicity for Nonhomogeneous Continuous-Time Markov Chains, Stoch. Proc. Appl., 1994, vol. 50, pp. 263–273.

    MATH  Article  Google Scholar 

  14. Zeifman, A.I., Properties of a System with Losses in the Case of Variable Rates, Autom. Remote Control, 1989, no 1, pp. 82–87.

  15. Massey, W.A. and Whitt, W., On Analysis of the Modified Offered-Load Approximation for the Nonstationary Erlang Loss Model, Ann. Appl. Probab., 1994, vol. 4, pp. 1145–1160.

    MATH  Article  MathSciNet  Google Scholar 

  16. Zeifman, A.I., Some Estimates of the Rate of Convergence for Birth and Death Processes, J. Appl. Probab., 1991, vol. 28, pp. 268–277.

    MATH  Article  MathSciNet  Google Scholar 

  17. Zeifman, A.I., Upper and Lower Bounds on the Rate of Convergence for Nonhomogeneous Birth and Death Processes, Stoch. Proc. Appl., 1995, vol. 59, pp. 157–173.

    MATH  Article  MathSciNet  Google Scholar 

  18. Granovsky, B. and Zeifman, A., Nonstationary Queues: Estimation of the Rate of Convergence, Queueing Syst., 2004, vol. 46, pp. 363–388.

    MATH  Article  MathSciNet  Google Scholar 

  19. Zeifman, A., Leorato, S., Orsingher, E., Satin, Ya., and Shilova, G., Some Universal Limits for Nonhomogeneous Birth and Death Processes, Queueing Syst., 2006, vol. 52, pp. 139–151.

    MATH  Article  MathSciNet  Google Scholar 

  20. Lozinskii, S.M., Estimation of Error of the Numerical Integration of an Ordinary Differential Equation, Izv. Vyssh. Uchebn. Zaved., Mat., 1958, no. 5, pp. 52–90.

  21. Dahlquist, G., Stability and Error Bounds in the Numerical Integration of Ordinary Differential Equations, Inaugural Dissertation, Univ. of Stockholm, Almqvist & Wiksells Boktryckeri AB, Uppsala, 1958. Reprinted in: Transactions of the Royal Inst. of Technology, no. 130, Stockholm, 1959.

    Google Scholar 

  22. Ström, T., On Logarithmic Norms, SIAM J. Numer. Anal., 1975, vol. 12, pp. 741–753.

    MATH  Article  MathSciNet  Google Scholar 

  23. Söderlind, G., The Logarithmic Norm. History and Modern Theory, BIT, Numer. Math., 2006, vol. 46, pp. 631–652.

    MATH  Article  Google Scholar 

  24. Daletskii, Yu.L. and Krein, M.G., Ustoichivost’ reshenii differentsial’nykh uravnenii v banakhovom prostranstve (Stability of Solutions of Differential Equations in Banach Space), Moscow: Nauka, 1970.

    Google Scholar 

  25. Zeifman, A.I., On the Estimation of Probabilities for Birth and Death Processes, J. Appl. Probab., 1995, vol. 32, pp. 623–634.

    MATH  Article  MathSciNet  Google Scholar 

  26. Tsitsiashvili, G.Sh., Dekompozitsionnye metody v zadachakh ustoichivosti i effektivnosti slozhnykh sistem (Decompositional Methods in the Problems of Stability and Effectiveness of Complex Systems), Vladivostok: Vychisl. Tsentr DVNTs Akad. Nauk SSSR, 1989.

    Google Scholar 

  27. Zeifman, A.I., Stability of Birth-and-death Processes, J. Math. Sci., 1998, vol. 91, pp. 3023–3031.

    MATH  Article  MathSciNet  Google Scholar 

  28. Zeifman, A.I., On the Error of Reduction of a Birth-and-death System, Zh. Vychisl. Mat. Mat. Fiz., 1988, vol. 28, pp. 1906–1907.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Additional information

Original Russian Text © A.I. Zeifman, 2009, published in Avtomatika i Telemekhanika, 2009, No. 12, pp. 71–80.

This work was supported by the Russian Foundation for Basic Research, project no. 09-01-12124.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Zeifman, A.I. On the nonstationary Erlang loss model. Autom Remote Control 70, 2003–2012 (2009). https://doi.org/10.1134/S000511790912008X

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1134/S000511790912008X

Keywords

  • Remote Control
  • Death Process
  • Loss System
  • Service Intensity
  • Convergence Parameter